Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 40, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 22, 2011, 4:11 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at May 22, 2011, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2011, 4:11 AM EDT (08:11 UTC)
- In effect from
- May 22, 2011, 12:00 PM EDT
- Expired
- May 22, 2011, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Gilchrist County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
214 WWUS82 KJAX 220811 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 411 AM EDT SUN MAY 22 2011 FLZ023>025-030>033-036-220915- /O.CAN.KJAX.FW.A.0036.110522T1600Z-110522T2200Z/ BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA- 411 AM EDT SUN MAY 22 2011 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FIRE WEATHER WATCH. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED BUT THE FORECAST ERC VALUES ARE BELOW 35. $$ FLZ020>022-035-037-040-221615- /O.UPG.KJAX.FW.A.0036.110522T1600Z-110522T2200Z/ /O.NEW.KJAX.FW.W.0040.110522T1600Z-110522T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-PUTNAM-MARION- 411 AM EDT SUN MAY 22 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR DURATIONS OF LOW RH COMBINED WITH HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. MINIMUM RH VALUES WILL BE 25 TO 30 PERCENT DURING THE AFTERNOON HOURS. ERC VALUES WILL BE IN THE UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MKT
2 follow-up statements
433 WWUS82 KJAX 221804 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 204 PM EDT SUN MAY 22 2011 FLZ020>022-035-037-040-230830- /O.NEW.KJAX.FW.A.0037.110523T1600Z-110523T2200Z/ /O.CON.KJAX.FW.W.0040.000000T0000Z-110522T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-PUTNAM-MARION- 204 PM EDT SUN MAY 22 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING FOR DURATIONS OF LOW RH COMBINED WITH HIGH ERC VALUES OVER PARTS OF INLAND NORTHEAST FLORIDA... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR LOW RH AND HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. MINIMUM RH VALUES WILL BE 25 TO 30 PERCENT DURING THIS AFTERNOON. ERC VALUES WILL BE IN THE UPPER 30S. ON MONDAY...MINIMUM RH VALUES WILL AGAIN DROP TO 25 TO 30 PERCENT. ERC VALUES WILL BE IN THE UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ023>025-030>033-036-230830- /O.NEW.KJAX.FW.A.0037.110523T1600Z-110523T2200Z/ BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA- 204 PM EDT SUN MAY 22 2011 ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR LOW RH AND HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. ON MONDAY...MINIMUM RH VALUES WILL DROP TO 25 TO 30 PERCENT. ERC VALUES WILL BE IN THE UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
517 WWUS82 KJAX 222207 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 607 PM EDT SUN MAY 22 2011 FLZ020>022-035-037-040-230615- /O.EXP.KJAX.FW.W.0040.000000T0000Z-110522T2200Z/ /O.CON.KJAX.FW.A.0037.110523T1600Z-110523T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-PUTNAM-MARION- 607 PM EDT SUN MAY 22 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR LOW RH AND HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY AFTERNOON. ON MONDAY...MINIMUM RH VALUES WILL AGAIN DROP TO 25 TO 30 PERCENT. ERC VALUES WILL BE IN THE UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ023>025-030>033-036-230615- /O.CON.KJAX.FW.A.0037.110523T1600Z-110523T2200Z/ BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA- 607 PM EDT SUN MAY 22 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR LOW RH AND HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA... A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY AFTERNOON. ON MONDAY...MINIMUM RH VALUES WILL DROP TO 25 TO 30 PERCENT. ERC VALUES WILL BE IN THE UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 22, 4:07 AM EDT, 4 minutes earlier.
Area forecast discussion, May 22, 4:07 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 AM EDT SUN MAY 22 2011
...RECORD HEAT FOR INLAND SE GA TODAY AND TOMORROW...
.SHORT TERM...TODAY THROUGH TUESDAY
THE HEAT WILL CONTINUE TO BE THE STORY THROUGH EARLY NEXT WEEK.
UPPER RIDGE WILL POSITION DIRECTLY OVER THE AREA TODAY. LOW LEVEL
THICKNESSES AND 850 MB TEMPERATURES WILL BE EVEN HIGHER THAN
YESTERDAY...WITH THE HIGHEST VALUES ACROSS SOUTHEAST GEORGIA.
RECORD HIGHS ARE EXPECTED ACROSS INLAND SOUTHEAST GEORGIA WHERE
HIGHS IN THE UPPER 90S WILL BE COMMON.
TODAYS RECORD AT AMG...98 (1962)
TODAYS FORECAST AT AMG...99
RECORDS WILL BE SAFE AT JAX AND GNV WHERE RECORDS FOR THIS DATE
ARE 99 AND 100 RESPECTIVELY...BOTH SET IN 1938.
HIGH RES MODELS ARE INDICATING A MORE DOMINANT ATLANTIC SEABREEZE
TODAY...THUS PROVIDING RELIEF TO THE EAST COAST COMMUNITIES A
LITTLE EARLIER THAN YESTERDAY. RAIN CHANCES REMAIN TOO SLIM TO
MENTION IN FORECAST GIVEN THE DRY AIRMASS AND SUBSIDENCE ALOFT.
RECORD HEAT WILL CONTINUE ACROSS INLAND SOUTHEAST GEORGIA
TOMORROW WITH NEAR RECORD HEAT EXPECTED OVER THE INTERIOR OF
NORTHEAST FLORIDA. CHANCE OF AN ISOLATED THUNDERSTORM REMAINS EVER
SO SLIGHT.
UPPER RIDGE WILL REMAIN OVER THE AREA THROUGH MID WEEK WITH A
CONTINUATION OF HOT AND DRY CONDITIONS.
.LONG TERM...WEDNESDAY THROUGH SATURDAY
A MAJOR PATTERN CHANGE IS STILL EXPECTED LATE IN THE UPCOMING WEEK.
FIRST OF TWO UPPER TROUGHS IS PROGGED TO DIG ACROSS THE
SOUTHEASTERN UNITED STATES ON FRIDAY AND BRING NOT ONLY A BREAK
FROM THE HEAT BUT ALSO AN INCREASED CHANCE OF ORGANIZED SYNOPTIC
SCALE PRECIP FRIDAY THROUGH SATURDAY.
&&
.AVIATION...VWP INDICATES WINDS AT 500FT ARE ARND 15 KT AND MIXING
IS LIMITING FOG THIS MORN. STILL COULD SEE MVFR VSBY ARND SUNRISE.
OTHERWISE VFR PREVAILS.
&&
.MARINE...NO HEADLINES. QUIESCENT CONDS WILL CONTINUE THRU MID
WEEK AS A SURFACE HIGH SETTLES OVER THE AREA. EXPECT SE TO S WINDS
10-15KT AND SEAS 2-4 FT.
&&
.FIRE WEATHER...RH'S WILL PLUMMET AGAIN THIS AFTN AS MAX TEMPS
SOAR INTO THE MID/UPR 90S. ERC VALUES ARE SLOWING COMING UP AND
WILL ADD PUTNAM TO THE RED FLAG WRNG TODAY. REMAINDER OF NE FL
ZONES EXCEPT ST. JOHNS/FLAGLER WILL HAVE A FIRE DANGER STATEMENT
FOR ERC VALUES BTWN 30 AND 34. RH'S WILL PLUMMET AGAIN THIS AFTN
AS MAX TEMPS SOAR INTO THE MID/UPR 90S. SIMILAR CONDS EXPECTED
AGAIN MON...ALTHO SHORTER DURATIONS OF LOW RH ARE EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 99 64 98 66 / 0 0 0 10
SSI 89 71 89 71 / 0 10 10 10
JAX 95 65 95 67 / 0 10 10 10
SGJ 87 69 88 69 / 0 10 0 10
GNV 97 63 96 65 / 0 10 10 10
OCF 96 63 94 65 / 0 10 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR
COLUMBIA-GILCHRIST-HAMILTON-MARION-PUTNAM-SUWANNEE.
GA...NONE.
AM...NONE.
&&
SHULER/TRABERTHazardous weather outlook, May 21, 8:39 PM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 839 PM EDT SAT MAY 21 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 839 PM EDT SAT MAY 21 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... A WILDFIRE CONTINUES TO BURN JUST SOUTH OF STEPHEN FOSTER STATE PARK. PATCHES OF SMOKE WILL DRIFT TO THE SOUTHEAST AND NORTHEAST OVERNIGHT. MOTORISTS SHOULD DRIVE WITH CAUTION IN THE VICINITY OF THE FIRE DUE TO POSSIBLE VISIBILITY RESTRICTIONS. PATCHY FOG IS EXPECTED TONIGHT AFTER 3 AM. A FEW LOCATIONS MAY HAVE VISIBILITIES DECREASE TO 1 MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... NEAR RECORD HIGH TEMPERATURES IN THE MID TO UPPER 90S ARE EXPECTED SUNDAY AND MONDAY...ESPECIALLY OVER INLAND AREAS. DRINK PLENTY OF FLUIDS TO REMAIN HYDRATED WHEN PERFORMING OUTSIDE ACTIVITIES. AN ELEVATED FIRE DANGER WILL CONTINUE OVER INLAND AREAS ON SUNDAY DUE TO LOW RELATIVE HUMIDITY VALUES. SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/JCH/ARS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:04 PM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 13 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.